Depression Home > Nardil Overdose
The effects of a Nardil overdose will vary from person to person, but may include hyperactivity, rapid and irregular pulse, or difficulty breathing. Factors that can affect the symptoms a person will experience include how much of the drug was taken and whether alcohol or other drugs were taken with Nardil. Overdose treatment options include taking certain medicines, getting your "stomach pumped," or getting supportive care.
Nardil® (phenelzine sulfate) is a prescription medication that has been licensed to treat depression. It is part of a group of medications called monoamine oxidase inhibitors (MAOIs). As with all medicines, it is possible to take too much Nardil. Overdose effects will vary, depending on a number of factors, including how much Nardil is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Nardil, seek immediate medical attention.
The effects of a Nardil overdose may include:
- Dizziness or fainting
- Irritability, hyperactivity, or agitation
- Severe headache
- Unusual muscle contractions
- Rapid and irregular pulse
- High blood pressure (hypertension) or low blood pressure (hypotension)
- Chest pain
- Difficulty breathing
- High fever
- Cool, clammy skin
- Loss of life.
The treatment for a Nardil overdose will also vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Nardil overdose may include:
- Fluids through an intravenous line (IV)
- Medicines to decrease blood pressure, control an irregular heart rhythm, or control seizures
- Methods to cool the body
- Close monitoring of the heart and lungs
- A breathing tube to help with breathing
- Other treatments based on complications that occur.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Nardil.